MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Model Number R26048ASA
Medical Device Problem Codes Leak/Splash (1354); Melted (1385); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint (b)(4).
 
Event or Problem Description
It was reported that the image is blurred and dark.Cannot adequately see tissue.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Investigation result: the system tube (shaft) of the optics is bent.Cracks and broken rod lenses are visible in the rod lens system.The image is blurred and foggy due to the broken rod lenses.The distal end is chemically damaged but intact.Residues are visible behind the distal cover glass, which are attributable to mechanical overload (over bending) of the shaft and the broken rod lenses.The damage found cannot be attributed to a manufacturing/production defect.The optical shaft was subjected to mechanical overload (excessive bending), which resulted in the breakage of one or more rod lenses.This has a negative impact on imaging.This event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Common Device Name
HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22777159
Report Number9610617-2025-01402
Device Sequence Number9488108
Product Code GCJ
UDI-Device Identifier04048551314661
UDI-Public04048551314661
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K935279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR26048ASA
Device Catalogue NumberR26048ASA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/23/2025
01/14/2026
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/29/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown